Czechoslovak Mathematical Journal, Vol. 49, No. 4, pp. 689-700, 1999

Discrete spectrum and principal functions of non-selfadjoint differential operator

Gulen Bascanbaz Tunca, Elgiz Bairamov

Ankara University, Department of Mathematics, Faculty of Science, 06100 Tandogan-Ankara, Turkey, e-mail:

Abstract: In this article, we consider the operator $L$ defined by the differential expression
\ell(y)=-y"+q(x) y ,\quad- \infty< x < \infty
in $L_2(-\infty,\infty)$, where $q$ is a complex valued function. Discussing the spectrum, we prove that $L$ has a finite number of eigenvalues and spectral singularities, if the condition
\sup_{-\infty< x < \infty} \Big\{ \exp\bigl(\epsilon\sqrt{|x|}\bigr) |q(x)|\Big\} < \infty, \quad\epsilon> 0
holds. Later we investigate the properties of the principal functions corresponding to the eigenvalues and the spectral singularities.

Full text available as PDF (smallest), as compressed PostScript (.ps.gz) or as raw PostScript (.ps).

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at
Subscribers of Springer (formerly Kluwer) need to access the articles on their site, which is

[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]